J. J. ROBBINS, M.D.
To the editor: I was very much interested by the editorial in the December ANNALS entitled "Osteoporosis and Corticoid Drugs," by Dr. Paul D. Saville. For some time it has been my feeling that osteoporosis attributed to corticoids may instead reflect the severity of the disease, particularly rheumatoid arthritis, for which these drugs are used. I should like to suggest several arguments and quotations from the literature to support Dr. Saville's thesis.
1. Since steroids are generally employed only in more severely affected patients, Saville and Kharmosh's failure to demonstrate increased incidence of spinal fracture when these drugs are employed
ROBBINS JJ. Corticoids in Osteoporosis. Ann Intern Med. 1971;74:1013–1014. doi: 10.7326/0003-4819-74-6-1013
Download citation file:
Published: Ann Intern Med. 1971;74(6):1013-1014.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use